Soft loss of stability in an ocean circulation box model with turbulent fluxes

Davydov AA & Melnikov NB (2007). Soft loss of stability in an ocean circulation box model with turbulent fluxes. Proceedings of the Steklov Institute of Mathematics 259 (2): 6-15. DOI:10.1134/S0081543807040025.

Full text not available from this repository.

Abstract

For a 2D system of ordinary differential equations that gives a qualitative description of the thermohaline circulation in the ocean, we prove the existence of a limit cycle for a large class of transfer functions. We show that this cycle arises in the system as a result of the soft loss of stability of a steady state when a step transfer function is smoothed by functions from the above-mentioned class.

Item Type: Article
Research Programs: Dynamic Systems (DYN)
Population and Climate Change (PCC)
Bibliographic Reference: Proceedings of the Steklov Institute of Mathematics; 259(2):6-15 [2007]
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 08:39
Last Modified: 24 Feb 2016 17:05
URI: http://pure.iiasa.ac.at/8126

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313